Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 27, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Nov 10, 2022, 10:49 AM EST for Duval County, Nassau County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 10, 2022, 10:49 AM EST (15:49 UTC)
- Expired
- Nov 10, 2022, 11:15 AM EST
- In force
- 26 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Duval County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 8 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 10:57 AM EST | FUNNEL CLOUD | 6 N Oceanway, FL | TORNADO WARNED STORM PRODUCED A FUNNEL CLOUD ACROSS I-95, RAPID LOW LEVEL ROTATION BUT NO TOUCHDOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 6:02 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.8 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 682 m²/s²
- 0-3 km storm-relative helicity
- 686 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
039
WFUS52 KJAX 101549
TORJAX
FLC031-089-101615-
/O.NEW.KJAX.TO.W.0027.221110T1549Z-221110T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
1049 AM EST Thu Nov 10 2022
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Central Nassau County in northeastern Florida...
North central Duval County in northeastern Florida...
* Until 1115 AM EST.
* At 1049 AM EST, a severe thunderstorm capable of producing a
tornado was located near Oceanway, or near Jacksonville
International Arpt, moving west at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Callahan, Nassau Village-Ratliff and Ratliff around 1100 AM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3058 8155 3048 8156 3046 8201 3067 8200
TIME...MOT...LOC 1549Z 094DEG 53KT 3052 8164
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
SHASHY2 follow-up statements
100
WWUS52 KJAX 101603
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1103 AM EST Thu Nov 10 2022
FLC031-089-101615-
/O.CON.KJAX.TO.W.0027.000000T0000Z-221110T1615Z/
Nassau FL-Duval FL-
1103 AM EST Thu Nov 10 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM EST FOR WEST
CENTRAL NASSAU AND NORTHWESTERN DUVAL COUNTIES...
At 1103 AM EST, a severe thunderstorm capable of producing a tornado
was located over Nassau Village-Ratliff, or over Callahan, moving
west at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Nassau and northwestern Duval Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3062 8173 3049 8174 3046 8193 3046 8201
3067 8200
TIME...MOT...LOC 1603Z 094DEG 55KT 3054 8182
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
SHASHY719
WWUS52 KJAX 101612
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1112 AM EST Thu Nov 10 2022
FLC031-089-101621-
/O.EXP.KJAX.TO.W.0027.000000T0000Z-221110T1615Z/
Nassau FL-Duval FL-
1112 AM EST Thu Nov 10 2022
...THE TORNADO WARNING FOR WEST CENTRAL NASSAU AND NORTHWESTERN DUVAL
COUNTIES WILL EXPIRE AT 1115 AM EST...
The storm which prompted the warning has weakened, and no longer
appears capable of producing a tornado. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 100 PM EST for northeastern
Florida.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.
LAT...LON 3062 8173 3049 8174 3046 8193 3046 8201
3067 8200
TIME...MOT...LOC 1611Z 094DEG 53KT 3055 8194
$$
SHASHYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 10, 6:59 AM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Nov 10, 6:59 AM EST, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 659 AM EST Thu Nov 10 2022 .AVIATION... [Through 12Z Friday] IFR ceilings will be in place through the morning and into the early afternoon as TS Nicole progresses across the Florida peninsula. Winds will range 20-30 knots with gusts 30-40 knots for most of the sites through the forecast period, with higher winds at the immediate coastal sites 35-40 knots and gusts of 45-50 knots at SGJ 12-18Z with 35-40 knots and gusts up to 40-45 knots possible at SSI 14-23Z. Showers with possible thunderstorms will pass through the forecast area today with winds, showers, and storms becoming more diminished for southern locations as Nicole moves northward towards the end of the forecast period. && .PREV DISCUSSION [435 AM EST]... .NEAR TERM... (Through Friday) Issued at 426 AM EST Thu Nov 10 2022 The focus this period will be on Tropical Cyclone named Nicole. Nicole will track northwest across central FL this morning. Then continue to track northwest toward Tallahassee this afternoon, before turning more to the north Tonight, then northeast Friday. As for Tornado potential, a surge of moisture and instability will come up the right side of the storm into coastal NE FL this morning. This is where the greatest chance for Tornadoes will be this AM. As the storm travels to the west of the forecast area this afternoon and evening, tornado chances will spread across the forecast area. Coastal hazards will continue through Today, then begin to subside Tonight. Flooding along the St Johns river will also be expected this period. The greatest Areal flooding potential will be focused around the St Johns river basin, where any rainfall will enhance flooding from surge and trapped tides. Could also see localized flooding from rainfall in flood prone areas across region. The swath of elevated winds will be across the area Today into Tonight, with a decreasing trend during the overnight hours. The strongest winds will be at the coast. On Friday, as the storm moves quickly away to the north northeast, the systems trailing cold front will linger over the area. While conditions will improve rapidly across area Friday, the chance for precipitation will linger into the early afternoon due to the trailing front. Temperatures this period will trend above normal. .SHORT TERM... (Friday night through Saturday night) Issued at 426 AM EST Thu Nov 10 2022 A secondary cold front extending from remnants of Nicole Friday night, will be just northwest of the area. This front is expected to slowly move southeast across forecast area Saturday into Saturday night, as strong high pressure builds from the northwest. This boundary will keep clouds in the forecast this period. A dry frontal passage is currently forecast given drier air in place, but the chance will not be zero. A few spotty showers on this boundary can not be ruled out. Temperatures Friday night and Saturday will be above normal, while Saturday night lows will be closer to seasonal averages. .LONG TERM... (Sunday through Wednesday) Issued at 426 AM EST Thu Nov 10 2022 Strong high pressure will build to the north Sunday through Monday, then more to the northeast Tuesday. An area of low pressure is expected to track east along the Gulf coast Tuesday, then weaken as it moves to the northeast through Wednesday. Dry weather is expected for Sunday and Monday, but chances will return for Monday night and Tuesday. These chances will both be associated with gulf low, as well as from coastal showers. With a cool and dry flow from the north on Sunday, highs will be below normal. Readings will be quite cool Sunday night as well, with a little patchy frost possible inland SE GA. Temperatures will be a little warmer on Monday, but still below seasonal averages. Near normal readings are then expected for Monday night through Wednesday. .MARINE... Issued at 426 AM EST Thu Nov 10 2022 Tropical Cyclone named Nicole will move northwest across FL Today, then make a turn more toward the north Tonight and northeast Friday. Elevated conditions associated with Nicole will be expected through Friday night. A cold front will move southeast across area Saturday into Saturday night, with high pressure building to the northwest then north on Sunday. High pressure will be to the north through Monday, then to the northeast Tuesday. Rip Currents: High Risk through Friday && .PRELIMINARY POINT TEMPS/POPS... AMG 73 68 75 60 77 / 90 90 60 0 0 SSI 75 71 79 64 77 / 90 60 50 0 0 JAX 76 70 81 63 80 / 100 60 40 0 0 SGJ 79 71 81 64 79 / 100 30 30 0 0 GNV 75 69 79 63 79 / 100 60 30 0 0 OCF 77 69 80 64 80 / 100 70 30 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...GA...AM...&&
In the hours before
Local storm report, Nov 10, 10:28 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1028 AM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM TROPICAL STORM 4 SSW FORT CAROLINE 30.33N 81.52W
11/10/2022 DUVAL FL ASOS
ASOS STATION KCRG JACKSONVIL CRAIG MEASURED
PEAK WIND OF 58 MPH.
&&
SANDRIKLocal storm report, Nov 10, 10:29 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1029 AM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM TROPICAL STORM 1 NW GAINESVILLE AIRPOR 29.70N 82.28W
11/10/2022 ALACHUA FL ASOS
ASOS STATION KGNV GAINESVILLE MEASURED PEAK
WIND 51 MPH.
&&
PKLocal storm report, Nov 10, 10:36 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1036 AM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TROPICAL STORM 1 NW GAINESVILLE AIRPOR 29.70N 82.28W
11/10/2022 ALACHUA FL ASOS
ASOS STATION KGNV GAINESVILLE MEASURED WIND
GUST OF 60 MPH.
&&
PKLocal storm report, Nov 10, 10:39 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1039 AM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM TROPICAL STORM 2 N MAYPORT 30.42N 81.41W
11/10/2022 AMZ452 FL MESONET
MESONET STATION XHUP HUGUENOT PARK REPORTS
WIND GUST OF 57 MPH.
&&
PKLocal storm report, Nov 10, 10:40 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1040 AM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM STORM SURGE 3 SW FERNANDINA BEACH 30.63N 81.49W
11/10/2022 NASSAU FL EMERGENCY MNGR
FLOODING OF A STRUCTURE BENEATH THE SHAVE
ICWW BRIDGE IS REPORTED ABOUT 6 INCHES TO 1
FOOT INSIDE THE STRUCTURE.
&&
SANDRIKLocal storm report, Nov 10, 10:41 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1041 AM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM STORM SURGE 3 NW AMELIA CITY 30.62N 81.50W
11/10/2022 NASSAU FL EMERGENCY MNGR
STREET FLOODING OF PINEY ISLAND WITH ABOUT 1
FOOT OVER ROADWAY.
&&
SANDRIKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:48 AM EST | Special Marine Warning | JAX | 27 min | |
| Nov 10, 8:23 AM EST | Tornado Warning | JAX | Saint Johns | 23 min |
| Nov 10, 9:16 AM EST | Special Marine Warning | JAX | 44 min | |
| Nov 10, 10:17 AM EST | Special Marine Warning | JAX | 43 min | |
| Nov 10, 12:00 PM EST | Special Marine Warning | JAX | 45 min | |
| Nov 10, 12:13 PM EST | Special Marine Warning | JAX | 32 min | |
| Nov 10, 12:36 PM EST | Tornado Warning | JAX | Nassau | 24 min |
| Nov 10, 2:35 PM EST | Special Marine Warning | JAX | 40 min |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.